Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 25, 2007, 4:52 PM EDT for Rutland County, Vermont. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 25, 2007, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:25 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 25, 2:25 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 225 PM EDT SAT AUG 25 2007 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION LATE TONIGHT AND THEN MOVE SOUTH OF THE REGION ON SUNDAY. A HIGH PRESSURE AREA OVER THE GREAT LAKES EARLY SUNDAY WILL BUILD EAST AND BE CENTERED FROM NEW ENGLAND TO THE EASTERN GREAT LAKES ON MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UPDATED 800 PM EDT SATURDAY. QUICK UPDATE TO REFRESH WORDING FOR TONIGHT...AND PRIMARILY TO HIGHLIGHT CANCELLATION REMAINING PORTIONS SVR WATCH 650 FOR FA. ACTIVE WX DAY W/WIDESPREAD REPORTS OF WIND DAMAGE AND LARGE HAIL...WITH IN EXCESS OF 25000 CUSTOMERS W/O POWER ATTM. LATEST ANALYSIS STILL DEPICTS SFC FRONT LYING NORTHWEST OF REGION ALONG SLV. WHILE SCT SHOWER AND THUNDERSTORM ACTIVITY IS STILL EXPECTED W/FRONTAL PASSG OVERNIGHT...OVERALL THREAT OF SVR HAS DIMINISHED DUE TO AIRMASS STABILIZATION FROM PRIOR SVR CONVECTION AND LOSS OF INSOLATION. CONDS TO REMAIN FAIRLY MUGGY OVERNIGHT W/PATCHY FOG IN MANY AREAS. TRUE DRYING OF AIRMASS WILL BE MORE NOTICEABLE TOMORROW AS PBL DECOUPLES AND FULL MIXING ALLOWS DRIER AIR TO INFILTRATE THE AREA. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... UPDATED 541 PM EDT SATURDAY. SOME MOISTURE EXPECTED TO LINGER EARLY SUNDAY MORNING FROM THE CHAMPLAIN VALLEY EASTWARD...SO WILL KEEP IN A SLIGHT CHANCE FOR RAIN SHOWERS SUNDAY MORNING. HIGH PRESSURE TO BUILD EAST FROM THE GREAT LAKES ON SUNDAY AND WILL BE CENTERED FROM NEW ENGLAND TO THE EASTERN GREAT LAKES MONDAY AND TUESDAY. EXPECTING CLEAR SKIES SUNDAY NIGHT AND MONDAY NIGHT AND THIS COMBINED WITH LIGHT WINDS...WILL HELP TO PRODUCE PATCHY DENSE RADIATION FOG TO FORM AFTER MIDNIGHT IN THE SHELTERED VALLEYS OF EASTERN AND NORTHEAST VERMONT AS WELL AS IN THE VALLEYS OF THE ADIRONDACKS. ON TUESDAY...WARMER AND MORE HUMID AIR WILL RETURN TO THE REGION. HAVE RAISED MAX TEMPERATURES FOR TUESDAY SEVERAL DEGREES HIGHER THAN PREVIOUSLY ISSUED ZONE FORECAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UPDATED 1740Z SATURDAY WL USE A BLEND OF THE 00Z GFS ENSEMBLES...00Z ECMWF...AND 12 GFS FOR THE EXTENDED PACKAGE. LONG TERM FCST CONCERN WL BE TIMING OF SFC COLD FRNT WEDS AND DEVELOPMENT/MOVEMENT OF MID/UPPER LVL TROF ACRS CENTRAL GREAT LKS INTO NE CONUS TOWARD NEXT WEEKEND. OVERALL...00Z GFS ENSEMBLES AND 00Z ECMWF IN VERY GOOD AGREEMENT WITH PLACING SFC FRNT AND WEAK WAVE OF LOW PRES ACRS THE EASTERN GREAT LAKES ON 12Z WEDS AND PUSHES THE SYSTEM THRU OUR CWA BY 00Z FRI. HOWEVER...FEEL FROPA TIMING MAY BE DELAYED 3 TO 6 HRS DUE TO SYSTEM PARALLELING MID/UPPER LVL FLW AND BLOCKING DOWNSTREAM RIDGE OVER THE WESTERN ATLANTIC. GIVEN...GOOD RIBBON OF 850-500MB RH...SOME SFC CONVERGENCE WITH FRNT...AND PWS AROUND 1.75 WL CONT TO MENTION CHC POPS FOR WEDS INTO THURS. AIR MASS AHEAD OF FRNT WL BE WARM AND HUMID WITH LLVL INSTABILITY PARAMETERS INCREASING...THEREFORE WL MENTION CHC FOR THUNDERSTORMS. PROGGED 85H TEMPS IN THE MID TEENS SUPPORT HIGHS WELL INTO THE 80S FOR BOTH WEDS INTO THURS AND RELATIVELY WARM OVERNIGHT LOWS WEDS NIGHT ASSOCIATED WITH SOUTHERLY WINDS. FRIDAY INTO SATURDAY...STRONG SFC HIGH PRES LOCATED OVER THE NORTHERN PLAINS WL SHIFT TOWARD THE NE CONUS AS LLVL CAA DEVELOPS BEHIND THE SFC COLD FRNT. THIS WL DROP OUR 85H TEMPS BACK INTO THE SINGLE DIGITS BY NEXT WEEKEND AND TEMPS WL RETURN BACK TO BELOW NORMAL LVLS. WL CONT TO MENTION SCATTERED SHOWERS...ESPECIALLY FRIDAY AFTN ASSOCIATED WITH COOL POOL ALOFT...STEEP LAPSE RATES.. AND SEVERAL EMBEDDED 5H VORT MOVING ACRS CWA IN NW CYCLONIC FLW. HOWEVER...DEEP LAYER MOISTURE WL BE LIMITED...THEREFORE BEST CHCS FOR SHOWERS WL BE ACRS THE HIGHER TRRN. SFC HIGH PRES OVERHEAD SATURDAY...WL KEEP FCST DRY WITH BELOW NORMAL TEMPS EXPECTED. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... THROUGH 06Z SUNDAY...COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING CAUSING A WIND SHIFT FROM SOUTHWEST TO NORTHWEST. THERE WILL BE A FEW SHOWERS WITH THE PASSAGE OF THE FRONT...BUT OVERALL VFR CONDITIONS WILL EXIST. CEILINGS WILL GENERALLY BE IN THE 4000-5000 FOOT RANGE THROUGH ABOUT 00Z...BEFORE CLOUDS BECOME SCATTERED. FROM SUNDAY NIGHT AND BEYOND...SFC FRNT PUSHES INTO SNE BY 00Z MONDAY AND BEST LLVL MOISTURE/INSTABILITY WL BE SOUTH AND EAST OF TAF SITES. MORE LOW CLOUDS/FOG EXPECTED SUNDAY NIGHT WITH VLIFR FOR SLK/MPV FROM 07-11Z. OTHERWISE...WEAK SFC HIGH PRES SHOULD PROVIDE TAF SITES WITH VFR CONDITIONS THRU WEDS...BEFORE A WEAK DISTURBANCE/COLD FRNT ENHANCES THE POTENTIAL FOR RW/TRW WEDS INTO THURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...JMG SHORT TERM...WGH LONG TERM...TABER AVIATION...EVENSON/TABER
Hazardous weather outlook, Aug 25, 2:14 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 214 PM EDT SAT AUG 25 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-261815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 214 PM EDT SAT AUG 25 2007 ...SEVERE THUNDERSTORM WATCH 650 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT.
In the hours before
Special weather statement, Aug 25, 2:12 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 212 PM EDT SAT AUG 25 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-252015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 212 PM EDT SAT AUG 25 2007 ...SPECIAL WEATHER STATEMENT... ...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON... THE STORM PREDICTION CENTER IN NORMAN HAS ISSUED SEVERE THUNDERSTORM WATCH BOX NUMBER 650 UNTIL 9 PM THIS EVENING...FOR NORTHERN NEW YORK AS WELL AS ALL OF VERMONT. A SURFACE COLD FRONT INTERACTING WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY WILL PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTH COUNTRY. THE THUNDERSTORMS WILL DEVELOP ACROSS EASTERN SAINT LAWRENCE COUNTY AND THE NORTHERN ADIRONDACK MOUNTAINS BY 3 PM THIS AFTERNOON. THESE STORMS WILL QUICKLY HAVE THE POTENTIAL TO BECOME SEVERE AS THEY TRACK EAST INTO THE CHAMPLAIN VALLEY AND VERMONT. THE STORMS ARE EXPECTED TO BE ACROSS THE CHAMPLAIN VALLEY BETWEEN 4 AND 6 PM THIS AFTERNOON AND INTO CENTRAL AND SOUTHERN VERMONT BY EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS TO 70 MPH...ALONG WITH LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY ACROSS SOUTHERN AND EASTERN VERMONT THROUGH EARLY THIS EVENING. TABER
Special weather statement, Aug 25, 4:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 423 PM EDT SAT AUG 25 2007 VTZ003-004-006-007-016-017-252130- LAMOILLE-CALEDONIA-EASTERN CHITTENDEN-EASTERN FRANKLIN-ORLEANS-ESSEX- INCLUDING...MORRISVILLE AND NEWPORT 423 PM EDT SAT AUG 25 2007 AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER CAMBRIDGE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR JOHNSON...WATERVILLE BY 440 PM...NEAR HYDE PARK BY 450 PM...NEAR EDEN BY 500 PM...NEAR EAST ALBANY...ALBANY BY 520 PM AND NEAR WEST GLOVER BY 530 PM. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. IN ADDITION...BRIEF HEAVY RAINS WILL BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. TABER
Local storm report, Aug 25, 4:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL JEFFERSONVILLE 44.64N 72.83W
08/25/2007 E0.75 INCH LAMOILLE VT AMATEUR RADIO
&&
GERALDMLocal storm report, Aug 25, 4:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL JEFFERSONVILLE 44.64N 72.83W
08/25/2007 E0.75 INCH LAMOILLE VT AMATEUR RADIO
&&
GERALDMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:24 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 66 min |
| Aug 25, 4:30 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille, Orleans | 60 min |
| Aug 25, 5:23 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 67 min |
| Aug 25, 5:25 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Washington | 65 min |
| Aug 25, 5:28 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 62 min |
| Aug 25, 5:43 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 44 min |
| Aug 25, 6:24 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.